MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a laser lithotripsy procedure to treat kidney stones, the end of the fiber that screws into the console broke off when they were trying to connect the fiber to the console.This occurred when they were starting the lithotripsy portion of the procedure.The fiber was replaced, and the procedure was completed using a second fiber.There were no patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt of the fiber at our quality assurance laboratory, the fiber was thoroughly analyzed.Visual inspection of the fiber found that the fiber body was broken, the connector was separated from the body and was not returned.The device history record (dhr) was reviewed and indicated that the device met all manufacturing specifications.A review of the device instructions for use (ifu) was completed and states that immediately discontinue use if breaks or fractures appear in the laser fiber.These breaks or fractures may allow undirected emission of laser energy, rendering the distal tip useless and causing harm to surrounding tissues and also, states to carefully inspect the fiber for kinks, punctures, fractures, a broken tip (flat or ball), jacket or fiber or other particulates or pieces, or other visual damage.If the fiber appears damaged, do not use the device.If it is an unused device, return it to boston scientific for replacement.It is probable that the fiber break occurred during procedural handling during set-up or use.Based on the information available.A conclusion code of cause traced to component failure was assigned to this investigation, indicating there was an expected or random component failure without any design or manufacturing issue.

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21858199
Report Number2124215-2025-23301
Device Sequence Number4709198
Product Code GEX
UDI-Device Identifier08714729978725
UDI-Public(01)08714729978725(17)280205(10)35784136
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0035784136
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown